MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 11/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation of tissue expander.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent an unspecified breast surgery with an artoura breast tissue expander 600cc device that deflated after implantation.Deflation of the patient¿s left breast tissue expander was reported.As a result, the patient underwent explantation on (b)(6) 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020 a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 26-jan-2021, mentor completed the investigation on the suspect medical device.Device evaluation summary: the investigation included a review of the manufacturing records for lot#: 7703113 and a visual evaluation of the device.No leak test was necessary to determine the location of the tear as we observed a tear at the union between the shell and the suture tab in the 6 o¿clock position.When evaluated under a microscope, the tear pattern did not reveal parallel striations that are consistent with markings made by a sharp instrument.The results also confirmed that there were no abnormalities with the manufacturing of the tissue expander that would have impacted its performance.Therefore, we were unable to identify the root cause of this tear.Potential cause: while deflation is historically the most common complication related to tissue expanders, the rate of deflation with mentor® tissue expanders remains very low.An incident of this nature may be the result of one or more of the following factors: over inflation of the tissue expander, use of the tissue expander in emerging surgical techniques not identified in the instructions for use (ifu), continuous and sustained stresses to the tissue expander, vigorous body movement (e.G.Physical exercise) or excessive manipulation/ trauma in the region of the expander.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10954183
Report Number1645337-2020-15515
Device Sequence Number19584878
Product Code LCJ
UDI-Device Identifier00081317024330
UDI-Public00081317024330
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161176
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2023
Device Model NumberSMXP140RH
Device Catalogue NumberSMXP140RH
Device Lot Number7703113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/12/2020
01/05/2021
01/26/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date12/14/2020
01/25/2021
01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR